Alert archive / Missouri / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Feb 2, 2007, 1:03 PM CST for 21 counties in Missouri; Doniphan County, Kansas. It took effect at Feb 2, 2007, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2007, 1:03 PM CST (19:03 UTC)
- In effect from
- Feb 2, 2007, 9:00 PM CST
- Expired
- Feb 3, 2007, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Kansas City, MO
All 22 counties
Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KEAX 021903 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CST FRI FEB 2 2007 ...NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS TO EXPERIENCE DANGEROUSLY COLD WIND CHILLS TONIGHT... KSZ102-MOZ001>008-011>017-020>025-030315- /O.NEW.KEAX.WC.Y.0001.070203T0300Z-070203T1800Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 103 PM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY. THIS ADVISORY IS POSTED FOR AREAS ALONG AND NORTH OF A LINE FROM ST. JOSEPH...TO CHILLICOTHE...TO MACON. A POLAR COLD FRONT PRESSING TOWARD THE REGION IS EXPECTED TO REACH NORTHERN MISSOURI BETWEEN 8 PM AND MIDNIGHT THIS EVENING. NORTHWEST WINDS OF 15 TO 20 MPH...WITH HIGHER GUSTS...WILL ACCOMPANY THIS FRONTAL SURGE...ALONG WITH BITTERLY COLD TEMPERATURES BETWEEN 3 ABOVE AND 3 BELOW ZERO. THE DANGEROUS COMBINATION OF WIND AND TEMPERATURES WILL PRODUCE WIND CHILL VALUES OF 15 TO 20 BELOW ZERO...CONTINUING WELL INTO THE MORNING SATURDAY. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ BOOKBINDER
2 follow-up statements
000 WWUS43 KEAX 030227 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 827 PM CST FRI FEB 2 2007 ...NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS TO EXPERIENCE DANGEROUSLY COLD WIND CHILLS TONIGHT... KSZ102-MOZ001>008-011>017-020>025-031100- /O.CON.KEAX.WC.Y.0001.070203T0300Z-070203T1800Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 827 PM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SATURDAY. A POLAR COLD FRONT PRESSING TOWARD THE REGION IS EXPECTED TO REACH NORTHERN MISSOURI BETWEEN 11 PM AND 1 AM TONIGHT. NORTHWEST WINDS OF 15 TO 20 MPH...WITH HIGHER GUSTS...WILL ACCOMPANY THIS FRONTAL SURGE...ALONG WITH BITTERLY COLD TEMPERATURES BETWEEN 3 ABOVE AND 3 BELOW ZERO. THE DANGEROUS COMBINATION OF WIND AND TEMPERATURES WILL PRODUCE WIND CHILL VALUES OF 15 TO 20 BELOW ZERO BY LATE TONIGHT...CONTINUING WELL INTO THE MORNING SATURDAY. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DB
000 WWUS43 KEAX 030936 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 336 AM CST SAT FEB 3 2007 ...NORTHERN MISSOURI WILL EXPERIENCE VERY COLD WIND CHILLS THIS MORNING... KSZ102-MOZ020>025-031045- /O.CAN.KEAX.WC.Y.0001.000000T0000Z-070203T1800Z/ DONIPHAN-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA 336 AM CST SAT FEB 3 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE WIND CHILL ADVISORY. COLD AIR WILL BE MOVING INTO THE AREA FROM ST JOSEPH...THROUGH CHILLICOTHE AND MACON THIS MORNING...AND ALTHOUGH THERE WILL BE SOME GUSTY WINDS ASSOCIATED WITH THIS PUSH OF COLD AIR...THE WIND CHILL READINGS ARE EXPECTED TO BE IN THE 8 TO 14 BELOW ZERO RANGE. PERSONS VENTURING OUT THIS MORNING WILL STILL NEED TO DRESS WARMLY TO AVOID PROLONGED EXPOSURE TO THE COLD. $$ MOZ001>008-011>017-031600- /O.EXT.KEAX.WC.Y.0001.000000T0000Z-070203T1600Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE 336 AM CST SAT FEB 3 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. A POLAR COLD FRONT MOVING ACROSS NORTHERN MISSOURI AT THE START OF THE DAY WILL PRODUCE GUSTY WINDS AND CAUSE WIND CHILLS TO DROP INTO THE 15 TO 20 DEGREE BELOW ZERO RANGE FOR A TIME. EXPOSURE TO THESE KINDS OF WIND CHILLS CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR LAYERS OF CLOTHING ALONG WITH A HAT AND GLOVES. $$ PC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 4:05 AM CST, 8 hours 58 minutes earlier.
Area forecast discussion, Feb 2, 4:05 AM CST, 8 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 405 AM CST FRI FEB 2 2007 .DISCUSSION... AS HAS BEEN ADVERTISED FOR THE PAST SEVERAL DAYS THE FIRST IN A SERIES OF ARCTIC AIRMASSES WILL OVERSPREAD THE FORECAST AREA TODAY. POST FRONTAL PRESSURE SURGE HAS RESULTED IN BRISK NORTHWEST WINDS ...SENDING WIND CHILL READINGS TO AROUND -15F ALONG THE MO/IA BORDER. LOOKS LIKE THE FAR NORTHERN COUNTIES BORDERING IA WILL FLIRT WITH WIND CHILL ADVISORY THRESHOLD FOR A COUPLE HOURS THIS MORNING. SINCE TEMPERATURES WILL BE BORDERLINE AND WILL ONLY LAST FOR 2-3 HOURS WILL OPT TO HIGHLIGHT THIS AREA IN THE HAZARDOUS WEATHER OUTLOOK AND NOWCASTS. QUITE A BIT OF SUBSIDENCE OCCURRING THIS MORNING AND SPREADING ACROSS MO. THIS IS SCOURING OUT MUCH OF THE POST FRONTAL CLOUD COVER SO PLENTY OF SUN FOR TODAY TO HELP OFFSET THE BITTERLY COLD TEMPERATURES. COLD AIR ADVECTION WILL BE LIMITED TO THIS MORNING BEFORE THE BOUNDARY LAYER WINDS BACK TO A MORE WESTERLY DIRECTION THIS AFTERNOON. MOS OUTPUT LOOKS TOO WARM FOR HIGHS TODAY. FEEL GOING FORECAST LOOKS REASONABLE WITH JUST A SLIGHT NUDGE UP IN TEMPERATURES TO ACCOUNT FOR MORE SUN. SECOND ARCTIC AIRMASS STILL ON COURSE TO ARRIVE EARLY SATURDAY MORNING. ONCE AGAIN CONSIDERABLE CLOUD COVER AND POCKETS OF FLURRIES WILL ACCOMPANY THE COLD FRONT AS ANOTHER SHORTWAVE GLIDES SOUTHEAST THROUGH THE CENTRAL U.S. FAR NORTHERN COUNTIES WILL AGAIN FLIRT WITH WIND CHILL ADVISORY CRITERIA. SINCE IT IS ANOTHER BORDERLINE EVENT FEEL ITS BETTER TO LET DAY SHIFT DETERMINE WHETHER OR NOT TO ISSUE AN ADVISORY. EMBEDDED AND STRUNG OUT VORTICITY LOBE AND ACCOMPANYING ISENTROPIC LIFT WILL RESULT IN THICKENING MID CLOUD DECK ACROSS THE CENTRAL PLAINS AND INTO MO LATE SATURDAY NIGHT. GFS MASS FIELDS A BIT WETTER THAN NAM AND GFS SPITS OUT SOME QPF FOR SOUTHWEST 1/2 OF CWA BETWEEN 00Z-12Z SUNDAY. FOR NOW COVERING THIS WITH SLIGHT CHANCE POPS BUT IF GFS SHOWS CONTINUITY/CONSISTENCY IN NEXT COUPLE OF MODEL RUNS THEN POPS WILL NEED TO BE RAISED. BY MONDAY MORNING THE THIRD SURGE OF ARCTIC AIR WILL FILTER INTO THE REGION AND MAINTAIN AN ICY GRIP ON THE REGION INTO WEDNESDAY. .PREV DISCUSSION... 330 PM... WATER VAPOR IMAGERY THIS AFTERNOON DEPICTS ANOTHER UPPER LEVEL WAVE CURRENTLY OVER SOUTH DAKOTA...QUICKLY SLIDING SOUTH ON THE BACKSIDE OF THE POLAR VORTEX OVER HUDSON BAY. CLOSER TO HOME...MOSTLY SUNNY SKIES ALONG WITH A MORE WESTERLY WIND COMPONENT...HELPED AFTERNOON READINGS REACH INTO THE 20S IN MOST AREAS. HOWEVER...THIS BRIEF WARMUP WILL BE SHORT-LIVED AS A SERIES OF DISTURBANCES BRING MULTIPLE SHOTS OF ARCTIC AIR INTO THE MIDWEST. THE FIRST SHOT OF ARCTIC AIR WILL ARRIVE DURING THE OVERNIGHT HOURS TONIGHT...AS THE AFOREMENTIONED DISTURBANCE OVER SOUTH DAKOTA PUSHES A COLD FRONT THROUGH THE REGION. BOTH THE WRF AND GFS HAVE A GOOD HANDLE ON THE FRONTAL POSITION THIS AFTERNOON...SLIDING THE FRONT THROUGH KANSAS CITY BY 06Z. IN ADDITION...HAVE BEEN WATCHING AREAS OF FLURRIES GENERALLY CO-LOCATED WITH A 2K FOOT CLOUD DECK BEHIND THE FRONT. DESPITE ISENTROPIC DOWNGLIDE...HAVE LEFT A SLIGHT CHANCE FOR A SNOW SHOWER AS WELL AS A CHANCE FOR FLURRIES THROUGH THE NIGHT...WITH WEAK LIFT PROVIDED BY PVA AND A BROAD AREA OF FRONTOGENESIS. THE BEST CHANCE FOR ANY ACCUMULATION WILL BE OVER THE FAR NORTHEASTERN CWA...HOWEVER EXPECTING A DUSTING AT BEST. ON FRIDAY...-20F TO -24F AIR AT H85 WILL BEGIN TO SLIDE SOUTHWARD. WITH THE FRESH SNOWFALL ON THE GROUND AND STRONG CAA THROUGHOUT THE DAY...HAVE ONCE AGAIN UNDERCUT MOS GUIDANCE BY 4 OR 5 DEGREES AREA WIDE. BOTH NAM BUFR AND GFS SOUNDINGS SHOW SOME RELATIVELY STEEP LOW LEVEL LAPSE RATES...SO THERE REMAINS A POSSIBILITY FOR FLURRIES DURING THE DAY. OUR SECOND CHUNK OF ARCTIC AIR REACHES THE AREA DURING FRIDAY NIGHT...WITH YET ANOTHER WEAK DISTURBANCE MOVING THROUGH THE NW FLOW. SLIGHT DIFFERENCES REMAIN BETWEEN THE WRF AND GFS ON THE EXACT TIMING OF THIS SECOND FRONT...WITH THE WRF ABOUT 3 HOURS BEHIND THE GFS. FOR NOW HAVE FOLLOWED THE MORE BULLISH GFS AND BROUGHT THE FRONT THROUGH THE CWA AROUND MIDNIGHT. ONCE AGAIN...NOT MUCH LIFT WITH THIS SYSTEM...HOWEVER CAA SHOULD AT LEAST PRODUCE SOME FLURRIES FRIDAY NIGHT. GOING INTO THE DAY ON SATURDAY...MORNING TEMPERATURES WILL ONLY BE IN THE SINGLE DIGITS...AND WHEN COMBINED WITH GUSTY SURFACE WINDS BEHIND THE FRONT...A WIND CHILL ADVISORY MAY BE NEEDED SAT MORNING OVER NORTHERN MISSOURI. OUR BROKEN RECORD CONTINUES FOR THE DAY ON SATURDAY...WITH COLD TEMPERATURES ONLY IN THE TEENS WITH SCATTERED POCKETS OF FLURRIES MAINLY OVER THE NORTHERN HALF OF THE CWA. BY SATURDAY NIGHT...THE GFS SHOWS H85 WINDS TURNING MORE WESTERLY...ALLOWING THE BAROCLINIC ZONE TO TIGHTEN A BIT. BOTH THE UKMET AND ECMWF BACK UP THIS SOLUTION...AND WEAK ISENTROPIC LIFT MAY PROVIDE A SLIGHTLY BETTER CHANCE FOR SNOWFALL DURING THE OVERNIGHT HOURS OF SATURDAY. DUX EXTENDED PORTION OF THE FORECAST CONTINUES TO SHOW BELOW OR MUCH BELOW NORMAL TEMPERATURES ACROSS THE REGION. POLAR VORTEX CONTINUES TO ROTATE AROUND THE HUDSON BAY REGION. FORECAST AREA WILL BE UNDER THE INFLUENCE OF THE NORTHWEST FLOW...WITH PERIODIC VORT MAXES ROTATING THROUGH THE FLOW. EACH VORT MAX SENDS A COLD FRONT ACROSS THE REGION...THEREBY REINFORCING THE COLD AIR. HAVE MAINTAINED THE CHANCE FLURRIES/SLIGHT CHANCE LIGHT SNOW FOR SUNDAY...AS SHORTWAVE INDUCES WEAK ISENTROPIC LIFT OVER THE FORECAST AREA. IF THE GFS/ECMWF PROGS HOLD TRUE THEN THE SAME THING WILL HAPPEN FOR TUESDAY. HAVE THEREFORE RE-INTRODUCED THE CHANCE FOR FLURRIES ACROSS MUCH OF THE FORECAST AREA FOR TUESDAY...ESPECIALLY THE WEST AND SOUTHWEST PORTIONS OF THE FORECAST AREA. MEDIUM RANGE MODELS SHOW THE MEAN TROUGH GRADUALLY MOVING EAST THE MIDDLE OF NEXT WEEK...SO HAVE EDGED THURSDAY TEMPERATURES UP SLIGHTLY OVER THE WEDNESDAY FORECAST. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Feb 2, 1:00 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CST FRI FEB 2 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CST FRI FEB 2 2007 ...NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS TO EXPERIENCE DANGEROUSLY COLD WIND CHILLS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SECOND COLD FRONT PRESSING TOWARD THE REGION WILL REPLACE THE ARCTIC AIRMASS IN PLACE WITH AN EVEN COLDER POLAR AIRMASS TONIGHT. AS THIS FRONT SWEEPS OVER NORTHERN MISSOURI BETWEEN 8 PM AND MIDNIGHT...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 AND 20 MPH...WITH HIGHER GUSTS. THESE WINDS...COMBINED WITH BITTERLY COLD TEMPERATURES NEAR ZERO...WILL PRODUCE DANGEROUSLY COLD WIND CHILLS BETWEEN 15 AND 25 BELOW ZERO. PERSONS ALONG AND NORTH OF A LINE FROM ST. JOSEPH TO CHILLICOTHE TO MACON SHOULD PREPARE FOR THE BITTERLY COLD WIND CHILLS. FROST BITE AND HYPOTHERMIA WILL OCCUR IF PRECAUTIONS ARE NOT TAKEN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BITTERLY COLD WIND CHILLS FROM OF 15 TO 20 BELOW MAY CONTINUE ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS THROUGH NOON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOOKBINDER
Nearby
Wind Chill Advisories in Missouri, 2007Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.